On certain Coxeter lattices without perfect sections. (English) Zbl 1054.05093

Summary: We compute the kissing numbers of the sections of the Coxeter lattices \(\mathbb A_{n}^{\frac {n+1} 2}\), \(n\) odd, and in particular we prove that for \(n \geqslant 7\) they cannot be perfect. The proof is merely combinatorial and relies on the structure of graphs canonically attached to the sections.


05C99 Graph theory
20F55 Reflection and Coxeter groups (group-theoretic aspects)
05B40 Combinatorial aspects of packing and covering
Full Text: DOI


[1] Batut, C.; Martinet, J., Radiographie des réseaux parfaits, Experimental Math., 3, 39-49, (1994) · Zbl 0810.11040
[2] 2. B. Bollobás, Modern Graph Theory, Graduate texts in Mathematics 184, Springer-Verlag, Heidelberg, 1998.
[3] Bergé, A. M.; Martinet, J., Symmetric groups and lattices, Monatschefte für Math., 140, 179-195, (2003) · Zbl 1132.11329
[4] Conway, J. H.; Sloane, N. J.A., Low-dimensional lattices. III. Perfect forms, Proc. Royal Soc. London A, 418, 43-80, (1988) · Zbl 0655.10022
[5] 5. J. Martinet, personal communication.
[6] 6. J. Martinet, Perfect Lattices in Euclidean Spaces, Grundlehren 327, Springer-Verlag, Heidelberg, 2003.
[7] Martinet, J.; Venkov, B., On integral lattices having an odd minimum, Algebra and Analysis, 16, 198-237, (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.